Texas, 2007

Damaging Winds in Texas, August 27, 2007

August 27, 2007 · NWS LCH · 3 events in 2 counties and zones

A few thunderstorms reached severe limits across southeast Texas late in the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A few thunderstorms reached severe limits across southeast Texas late in the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 27, 1:38 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 27, 1:38 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT MON AUG 27 2007

.SYNOPSIS...A BROAD TUTT LOW WITH A MOIST AXIS ENTERING OUR
EASTERN ZONES ALONG THE ATCHAFALAYA WILL CONTINUE TO TRUCK WESTWARD
THROUGH THE AREA AND INTO EAST TEXAS BY TUESDAY
AFTERNOON...USHERING IN A WET PERIOD. A COLD FRONT IS EXPECTED TO
SAG SOUTHWARD OUT OF THE SOUTHERN PLAINS LATER THIS WEEK. THIS
FRONT SHOULD STALL OUT CLOSE TO THE COAST BY THE WEEKEND. THE
RESIDUAL MOISTURE FROM THE TUTT LOW WILL COMBINE WITH SURFACE
CONVERGENCE IN THE FRONTAL ZONE TO PROVIDE A GENEROUS AMOUNT OF
RAIN OVER THE AREA WELL INTO NEXT WEEK.

&&

.SHORT TERM...DAY TEMPS SHOULD HANG BELOW CLIMO DUE TO CLOUD COVER
OVER THE NEXT COUPLE OF DAYS...WENT SLIGHTLY UNDER ETA GUIDANCE. OVERNIGHT
TEMPS SHOULD BE WARMER THAN SEASONAL DUE TO AGAIN CLOUD COVER AND
WENT SLIGHTLY ABOVE ETA GUIDANCE. CHOSE TO GO ON THE WET SIDE OF
GFS AND NGM GUIDANCE DUE TO HIGH PWATS CLOSE TO 2 INCHES AND
K-INDICES IN THE 30S ON FCST SOUNDINGS.

.LONG TERM...POPS SHOULD STAY ABOVE AVERAGE DUE TO THE
AFOREMENTIONED SURFACE CONVERGENCE ACTING ON RESIDUAL TROPICAL MOISTURE.
AS RAIN CHANCES INCREASE THIS WEEK...DAY TEMPS WILL BE GREATLY
AFFECTED BY RAIN COOLED AIR AND THEREFORE WENT WELL BELOW GUIDANCE VALUES
ON TEMPS LATER THIS WEEK.

&&

.AVIATION...EASTERN TERMINALS SUCH AS LFT AND ARA COULD SEE MVFR
CIGS IN TEMPO TSTMS THIS AFTERNOON. SOME LIGHT FOG TO MVFR VIS
POSSIBLE LATE TNITE FOR AEX.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  88  77  84 /  30  50  10  40
KBPT  74  89  77  84 /  30  50  10  40
KAEX  73  89  75  84 /  40  60  10  50
KLFT  75  85  77  88 /  40  60  10  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

11
Hazardous weather outlook, Aug 27, 2:57 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CDT MON AUG 27 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-280900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
357 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER HOT DAY ON TAP WITH THE HEAT INDEX NEAR THE CENTURY MARK
AGAIN. SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE EARLY AFTERNOON
HOURS AND MOVE FROM EAST TO WEST. THERE IS A CHANCE THAT A FEW MAY
BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. THESE
STORMS WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NOT EXPECTING MUCH CHANGE IN THE WEATHER PATTERN OVER THE NEXT
SEVERAL DAYS WITH CONTINUED TEMPERATURES IN THE LOWER 90S AND
AFTERNOON SHOWERS AND THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

In the hours before

Local storm report, Aug 27, 12:06 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
106 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     MARINE TSTM WIND 31 SSW ROCKEFELLER WILD 29.29N 93.01W
08/27/2007  E40 MPH          GMZ472             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 192.

&&

MOGGED
Special weather statement, Aug 27, 12:26 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
126 PM CDT MON AUG 27 2007

TXZ180-271915-
TYLER-
126 PM CDT MON AUG 27 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER WEST CENTRAL TYLER COUNTY...

AT 124 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 8 MILES
SOUTHEAST OF CHESTER...MOVING WEST AT 5 MPH. THIS STORM WAS
PRODUCING AROUND 12 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

IN ADDITION...THIS STORM WILL PRODUCE WIND GUSTS TO 35 MPH...HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND POSSIBLY
SMALL HAIL.

RUA
Local storm report, Aug 27, 12:36 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.69N 93.73W
08/26/2007  M40 MPH          GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

&&

MOGGED
Local storm report, Aug 27, 12:37 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
137 PM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     3 NW KAPLAN             30.03N 92.32W
08/26/2007                   VERMILION          LA   LAW ENFORCEMENT

            LARGE 30 FEET LONG 6 INCH DIAMETER TREE LIMB WENT THROUGH
            CAR WINDSHIELD.

0710 PM     MARINE TSTM WIND 11 SW CYPREMORT POINT   29.67N 91.92W
08/26/2007  M36.00 MPH       GMZ455             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BAY.

0835 PM     MARINE TSTM WIND 9 S RUTHERFORD BEACH    29.65N 93.12W
08/26/2007  E55.00 MPH       GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 66A.

0920 PM     MARINE TSTM WIND 12 S CAMERON            29.63N 93.30W
08/26/2007  M41.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 62.

1005 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.69N 93.73W
08/26/2007  M40.00 MPH       GMZ450             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

0930 AM     MARINE TSTM WIND 31 SSW ROCKEFELLER WILD 29.29N 93.01W
08/27/2007  E40.00 MPH       GMZ472             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 192.

&&

MOGGED
Special weather statement, Aug 27, 1:28 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT MON AUG 27 2007

TXZ181-272015-
JASPER-
228 PM CDT MON AUG 27 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHWESTERN JASPER COUNTY...

AT 223 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 9 MILES
NORTHWEST OF JASPER...MOVING WEST AT 10 MPH. THIS STORM IS PRODUCING
AROUND 10 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE.

REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK
SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY
INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

IN ADDITION...THIS STORM WILL PRODUCE WIND GUSTS TO 35 MPH...HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND POSSIBLY
SMALL HAIL.

RUA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
August 27, 2:55 PM CST
Where
Newton County, 0.59 mi E of Farrsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.970, -93.810

A lumber company near Farrsville reported a tree down across road.

Thunderstorm Wind, Jefferson

When
August 27, 4:10 PM CST
Where
Jefferson County, 2.08 mi S of Amelbulk
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.050, -94.270

Jefferson County Sheriff Office reported a power pole blown down east of China.

Thunderstorm Wind, Jefferson

When
August 27, 4:50 PM CST
Where
Jefferson County, 1.51 mi NNE of Brooks
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
30.040, -94.160

A roof was blown off an auto sales company on Fannett Road at Highway 69.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56672, 56674, 56677.